How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now
A new question is answered every 9 seconds

i am taking methylprednisolone usp 4mg and i feel like im coming

This answer was rated:

i am taking methylprednisolone usp 4mg and i feel like im coming down with a head cold and my have had fever today. what do i need to do ?
Hello,
Welcome to justanswer and thank you for your question.
I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .First I need a little more information-

For how long you have been on methylprednisolone? For which condition, were you prescribed this pill?
Have you checked your temperature?
Do you have running nose/ cough?
Do you have diarrhea or vomiting?

Kind Regards,
Dr. Robert



Customer: replied 3 years ago.

ive been taking it almost 2 days as i have 2 to take before bed.my dr gave it to me because ive had severe back pain for along time , so she thought that i had a lot of inflamation,i did not take my temp today but when i took it after lunch and went back to work i felt like i had a fever,not really with a runny nose just sneezeing and a little cough,,no diarrhea or vomiting...

Dear XXXXX, Thanks for providing quick additional information.
I can understand your concern.

It doesn't sounds to be related with methylprednisolone.
This can be just a co-incidence that such symptoms have come, 2 days after taking drug.

Your present symptoms are related with Viral flu.
It is a viral origin flu, and which has caused congestion of the sinus and throat tissues. It is causing pain in throat and body ache with fever.
To control this, please take the following steps:

1. You should gargle with hot, saline water , You can mix 2 teaspoonfuls of salt in 1 glass of hot water and gargle thrice daily.
2. Steam inhalation would be helpful, You can take a bowl of hot water, and put 2 tsf of salt in it. You can also put menthol in it if you have some. Inhale the steam that rises from the water.
3. Drink a glass of warm lemon juice daily.
4. You can suck on hard sweets - the saliva trickling down the throat will be soothing.
5. Take Tylenol for fever and pain. You can start at two tablets every four to six hours as needed.
6. You should take Antihistamines like Alavert 10 mg once daily (OTC), Also take Decongestants - Sudafed 120 mg once daily(OTC) and Otrivin nasal drops 2 drops three times daily in both nostrils(OTC).

Viral symptoms, usually get resolve by its own in 4-5 days.
Another important home treatment is Menthol steam inhalation - add Menthol salts (available OTC) to a bowl of steaming water and inhale the steam two - three times daily - this will relieve the congestion

Most likely, with such home measures, you would be free from symptoms in next 4-5 days.
I wish for your good health.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.






Customer: replied 3 years ago.

its just that it was said that this med could cause your resistance to be low and i fell like this is a head could because my face hurts like sinus pain. do i need to keep taking this med i wont be able to talk to my dr until mon...

Patricia, I can understand your concern.

Well, Some of the common side effects associated with Methylprednisolone are-

-Anxiety,
-Blurred vision,
-Decrease in the amount of urine,
-Dizziness,
-Fast, slow, pounding, or irregular heartbeat or pulse,
-Numbness or tingling in the arms or legs,
-Pounding in the ears,
-Shortness of breath.

Usually such side effects are felt, only when medication is taken for long term.
As such, in just 2 days, usually one would not experience such effects.

Yes, you can continue with Methylprednisolone, and please follow measures as advised in previous post.
Most likely, such symptoms are related with Viral flu, and you would be free from symptoms in next 4-5 days.

I wish for your good health.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.


Dr. Robert and 4 other Medical Specialists are ready to help you